Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 292, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 30, 2016, 6:58 AM EDT for Henry County, Patrick County, Virginia; Stokes County, North Carolina. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2016, 6:58 AM EDT (10:58 UTC)
- Expired
- Sep 30, 2016, 7:45 AM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Stokes County, NC, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 48 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 7:04 AM EDT | HAIL 1.75 | Wnw Danbury, NC | |
| Sep 30, 7:30 AM EDT | TSTM WND DMG | 1 Ene Critz, VA | TWO TREES DOWN ON MILL CREEK ROAD |
| Sep 30, 7:45 AM EDT | HAIL 1.25 | 3 W Critz, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1097 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted.
190
WUUS51 KRNK 301058
SVRRNK
NCC169-VAC089-141-301145-
/O.NEW.KRNK.SV.W.0292.160930T1058Z-160930T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 AM EDT FRI SEP 30 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
EASTERN PATRICK COUNTY IN SOUTHWESTERN VIRGINIA...
WESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 745 AM EDT
* AT 657 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DANBURY...
MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STUART...
DANBURY...
SANDY RIDGE...
WOOLWINE...
AND SPENCER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3636 8033 3681 8035 3679 8004 3678 8003
3678 8001 3679 8002 3678 7991 3654 8001
3654 8003 3649 8003 3633 8009
TIME...MOT...LOC 1057Z 190DEG 21KT 3646 8023
HAIL...1.00IN
WIND...60MPH
$$
PC4 follow-up statements
314
WWUS51 KRNK 301110
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
710 AM EDT FRI SEP 30 2016
NCC169-VAC089-141-301145-
/O.CON.KRNK.SV.W.0292.000000T0000Z-160930T1145Z/
STOKES NC-PATRICK VA-HENRY VA-
710 AM EDT FRI SEP 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT
FOR
NORTHEASTERN STOKES...EASTERN PATRICK AND WESTERN HENRY COUNTIES...
AT 709 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANDY RIDGE...
MOVING NORTH AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 704 AM GOLF BALL SIZE HAIL WAS REPORTED
JUST WEST OF DANBURY.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STUART...
DANBURY...
SANDY RIDGE...
WOOLWINE...
AND SPENCER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3636 8033 3681 8035 3679 8004 3678 8003
3678 8001 3679 8002 3678 7991 3654 8001
3654 8003 3649 8003 3633 8009
TIME...MOT...LOC 1109Z 190DEG 21KT 3653 8021
HAIL...1.75IN
WIND...60MPH
$$
PC394
WWUS51 KRNK 301128
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 AM EDT FRI SEP 30 2016
NCC169-VAC089-141-301145-
/O.CON.KRNK.SV.W.0292.000000T0000Z-160930T1145Z/
STOKES NC-PATRICK VA-HENRY VA-
728 AM EDT FRI SEP 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT
FOR
NORTHEASTERN STOKES...EASTERN PATRICK AND WESTERN HENRY COUNTIES...
AT 728 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PATRICK
SPRINGS...MOVING NORTH AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STUART...
DANBURY...
SANDY RIDGE...
WOOLWINE...
AND SPENCER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3636 8033 3681 8035 3679 8004 3678 8003
3678 8001 3679 8002 3678 7991 3654 8001
3654 8003 3649 8003 3633 8009
TIME...MOT...LOC 1128Z 190DEG 21KT 3664 8019
HAIL...1.75IN
WIND...60MPH
$$
PC458
WWUS51 KRNK 301135
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
735 AM EDT FRI SEP 30 2016
NCC169-301145-
/O.CAN.KRNK.SV.W.0292.000000T0000Z-160930T1145Z/
STOKES NC-
735 AM EDT FRI SEP 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN STOKES COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3655 8005 3655 8034 3681 8035 3679 8004
3678 8003 3678 8001 3679 8002 3678 7991
3655 8003 3654 8002
TIME...MOT...LOC 1135Z 190DEG 21KT 3668 8018
$$
VAC089-141-301145-
/O.CON.KRNK.SV.W.0292.000000T0000Z-160930T1145Z/
PATRICK VA-HENRY VA-
735 AM EDT FRI SEP 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT
FOR
EASTERN PATRICK AND WESTERN HENRY COUNTIES...
AT 735 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PATRICK
SPRINGS...MOVING NORTH AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STUART...
WOOLWINE...
SPENCER...
BASSETT...
AND ROCKY KNOB RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3655 8005 3655 8034 3681 8035 3679 8004
3678 8003 3678 8001 3679 8002 3678 7991
3655 8003 3654 8002
TIME...MOT...LOC 1135Z 190DEG 21KT 3668 8018
HAIL...1.75IN
WIND...60MPH
$$
PC836
WWUS51 KRNK 301146
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 AM EDT FRI SEP 30 2016
VAC089-141-301155-
/O.EXP.KRNK.SV.W.0292.000000T0000Z-160930T1145Z/
PATRICK VA-HENRY VA-
746 AM EDT FRI SEP 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR
EASTERN PATRICK AND WESTERN HENRY COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA BUT
HAS BEEN REPLACED BY A NEW WARNING FOR PARTS OF THE SAME AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3655 8005 3655 8034 3681 8035 3679 8004
3678 8003 3678 8001 3679 8002 3678 7991
3655 8003 3654 8002
TIME...MOT...LOC 1145Z 190DEG 21KT 3669 8018
$$
PCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 3:44 AM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 30, 3:44 AM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 344 AM EDT Fri Sep 30 2016 .SYNOPSIS... A strong upper level area of low pressure will remain just west of the mountains today before slowly lifting to the north later tonight into Saturday. This system will combine with a residual stationary front across the region to produce periods of showers and thunderstorms into late tonight. The low will move northeast, away from the region, resulting in drier weather this weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 245 AM EDT Friday... Broken bands of heavy rain producing showers continue across the west under the tail of a passing speed max and over the northeast third with added low level convergence early this morning. Expect this trend to persist through daybreak with main coverage likely shifting into the northwest sections as multiple short band type features merge. Then questions with added coverage through the day as the upper low begins to shift back north while the jet aloft remains strong over continued low level convergence espcly north and east this afternoon. Will also have to watch for another band to work north along the southern Blue Ridge this morning as several solutions including the latest HRRR and 00z ECMWF paint quite a bit of QPF extending north from the North Carolina foothills into the west between 12-16z. This along a residual convergence axis well to the south and eventually along the eastward moving occluded front that will swing across the Blue Ridge this afternoon. This along with some breaks and decent instability southeast may allow one final heavier band of shra/tsra to evolve across the north/east this afternoon given strong veering with height and moist PWATS. However with uncertainty wont hoist another watch at this point while allowing the ongoing FFA to end with this package given only current scattered nature to shra attm. Otherwise again running with likely/cat pops today, except tapering to chance heading into the southwest zones where will likely remain in the dry slot aloft with limited added showers. Lowered high temps a little under easterly flow and more clouds as expecting a range from near 80 southeast to only the 60s far west. Upper low should continue to trudge north toward the Ohio Valley overnight allowing drier air aloft to gradually win out from southwest to northeast behind the passing surface occluded boundary. Think still decent coverage in the north/east during the evening before showers fade late tonight with little focus remaining. May even see some clearing work in from the southwest after midnight so mostly chance pops tapering to spotty showers northeast sections by dawn. Expect more clearing west to allow temps to fall into the cool 40s in spots with overall low/mid 50s elsewhere, except low 60s far east. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 305 AM EDT Friday... Drying trend will continue over the weekend as the upper low finally lifts farther north and weak high pressure slides in from the west. May still have an isolated shower around early Saturday over the north, otherwise cutting pops with more sunshine on tap by the afternoon. Another spoke of energy looks to rotate around the upper low Saturday night with this feature reaching the western mountains later Sunday. Moisture quite limited with the weak associated front but cant totally rule out an isolated shower western slopes late Sunday into Sunday night. Otherwise expecting mainly clear skies Saturday night and mainly sunny Sunday before clouds invade the west late. High temps to remain mild under west/southwest flow aloft with mostly 70s both Saturday and Sunday and lows mostly 50s Saturday night given good radiational cooling conditions. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 330 PM EDT Thursday... The upper low will give way to ridging in the eastern US through the early part of next week. This stall the approaching front and allow a large area of high pressure to settle over New England and wedge down the east side of the Appalachians. The big variable lies with the potential track of TS Matthew as it is expected to turn north and move up the Atlantic coast. The exact track of Matthew will determine how much, if any, precipitation it can push into the region from the east and how much overrunning precipitation will develop as it interacts with the wedge. Right now, the most likely scenario is for some light overrunning precipitation to develop by Tuesday and increase a bit into Wednesday especially in the east, with any significant effects form Matthew remaining to our east. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... As of 1250 AM EDT Friday... Variable but overall sub-VFR conditions will prevail overnight with cigs fluctuating between MVFR and low end IFR at times. Best coverage of showers resulting in vsby restrictions look to occur along the KLYH-KHSP corridor for the rest of the night. However another narrow band of showers and storms may affect areas from KBLF to KBCB/KROA into the early morning hours. Thus will include either a vicinity or tempo mention with perhaps a brief prevailing group of lower cigs/vsbys. Should finally see convection wane before daybreak but still enough to keep thunder in a few western sites over the next few hours. Uncertainty continues with the degree of added convective coverage on Friday with the upper low starting to retrograde while the occluded boundary to the west shifts east and starts to cutoff deeper moisture late. Models continue to focus showers and storms across the northwest corridor Friday morning, then along and north of a KLWB- KDAN line. Should see any IFR conditions slowly improve to MVFR/VFR by midday/early afternoon though think places like ROA/LYH/LWB will keep MVFR to the end of this taf period. Will include more showers and storms given decent probability during the afternoon in most locations with tapering of showers by the evening as the main corridor of deeper lift slides north. Extended aviation discussion... A deep upper low will finally shift farther to the north by Saturday and away from the region on Sunday. This should allow for a gradual improvement in cigs after early sub-VFR Saturday with widespread VFR Sunday as weak high pressure builds in. Looks like overall VFR to then prevail into early next week outside of some upslope low clouds Monday and perhaps along the Blue Ridge Tuesday as another weak wedge develops under high pressure to the north. && .HYDROLOGY... As of 330 AM EDT Friday... Overall convective bands have decreased in both coverage and intensity early this morning so letting the watch go across the north for now. Otherwise main concern again with the redevelopment of heavier bands from the south/southeast through the day as multiple areas of convergence pivot around the upper low to the west. Likely looking at another inch or so of rainfall on average across the north with locally higher amounts where deeper convection mixes in. Also some concern along the Blue Ridge through midday with possible very early morning redevelopment and training as seen a few models. Given now saturated soil conditions and elevated stream/creek levels will be easier for flooding or flash flooding to develop while still appears most mainstem rivers will stay below flood levels for now. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS/JH NEAR TERM...JH SHORT TERM...JH LONG TERM...MBS AVIATION...AMS/JH/WP HYDROLOGY...JH
Hazardous weather outlook, Sep 30, 4:21 AM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 421 AM EDT FRI SEP 30 2016 NCZ001>004-018>020-VAZ007-009>018-022-032-WVZ042>044-010830- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ROANOKE-PATRICK-MERCER-SUMMERS-MONROE- 421 AM EDT FRI SEP 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. BANDS OF SHOWERS INCLUDING A FEW STRONGER THUNDERSTORMS COULD RESULT IN VERY HEAVY RAINFALL CAPABLE OF PRODUCING ISOLATED FLOODING INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ033>035-043>047-058-059-010830- ROCKINGHAM-CASWELL-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 421 AM EDT FRI SEP 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS CONTAINING ISOLATED LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE INTO THIS EVENING. IN ADDITION...LOCALLY HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-020-023-024-WVZ507-508-010830- ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-EASTERN GREENBRIER- WESTERN GREENBRIER- 421 AM EDT FRI SEP 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ROUNDS OF SHOWERS AND STORMS MAY RESULT IN PERIODS OF HEAVY RAINFALL. RAINFALL MAY BE ENOUGH TO PRODUCE LOCALIZED FLOODING OF CREEKS AND STREAMS THROUGH LATE TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 30, 3:22 AM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
322 AM EDT FRI SEP 30 2016
NCZ019-300815-
WILKES-
322 AM EDT FRI SEP 30 2016
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL WILKES COUNTY...
AT 319 AM EDT...A MODERATE THUNDERSTORM WAS LOCATED NEAR
TAYLORSVILLE...MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 30 MPH...PEA SIZE HAIL AND HEAVY RAIN ARE
POSSIBLE WITH THIS STORM. THIS STORM WILL ALSO TRACK OVER SATURATED
GROUND WITH RUNOFF POSSIBLY PRODUCING MINOR STREET AND LOW LYING
FLOODING.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
WILBAR...
BOOMER...
AND MC GRADY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3603 8118 3604 8120 3603 8124 3635 8135
3636 8129 3636 8126 3638 8122 3641 8106
3641 8105 3605 8100 3603 8107 3604 8114
3603 8117
TIME...MOT...LOC 0719Z 169DEG 28KT 3600 8112
RSSpecial weather statement, Sep 30, 4:01 AM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 AM EDT FRI SEP 30 2016
NCZ001-002-VAZ015-300830-
ASHE-ALLEGHANY-GRAYSON-
401 AM EDT FRI SEP 30 2016
...A STRONG THUNDERSTORM WILL AFFECT
ALLEGHANY...NORTHEASTERN ASHE COUNTIES IN NORTHWESTERN NORTH CAROLINA
AND CENTRAL GRAYSON COUNTIES IN SOUTHWESTERN VIRGINIA...
AT 400 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DOUGHTON
PARK...MOVING NORTH AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND HEAVY RAIN ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL ALSO TRACK OVER SATURATED GROUND WITH RUNOFF
POSSIBLY PRODUCING MINOR STREET AND LOW LYING FLOODING.
LOCATIONS IMPACTED INCLUDE...
SPARTA...
INDEPENDENCE...
LAUREL SPRINGS...
MOUTH OF WILSON...
AND SCOTTVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3637 8130 3671 8139 3676 8110 3642 8107
3642 8108 3643 8108 3643 8111 3642 8113
3642 8115 3643 8117 3640 8119 3638 8122
3636 8126 3636 8128
TIME...MOT...LOC 0800Z 171DEG 35KT 3641 8120
RSSpecial weather statement, Sep 30, 6:35 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 635 AM EDT FRI SEP 30 2016 NCZ003-004-VAZ016-017-032-301115- STOKES-SURRY-PATRICK-CARROLL-FLOYD- 635 AM EDT FRI SEP 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SURRY...STOKES...PATRICK...SOUTHWESTERN FLOYD AND EASTERN CARROLL COUNTIES... AT 635 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER COLLINSTOWN... MOVING NORTH AT 35 MPH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNT AIRY... FLAT ROCK... PILOT MOUNTAIN... STUART... AND DANBURY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3688 8069 3686 8017 3627 8019 3627 8053 TIME...MOT...LOC 1035Z 177DEG 32KT 3655 8038 PC
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:02 PM EDT | Special Weather Statement | RNK | Bland, Grayson, Wythe, City of Galax | 88 min |
| Sep 29, 8:21 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Sep 29, 8:24 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 51 min |
| Sep 29, 8:30 PM EDT | Areal Flood Advisory | RNK | Alleghany, Bath, Bedford, Botetourt, Rockbridge, City of Buena Vista and 2 more | 4 hr |
| Sep 29, 8:30 PM EDT | Special Weather Statement | RNK | Carroll, Montgomery, City of Radford | 60 min |
| Sep 29, 8:50 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Montgomery, Patrick, Pulaski, City of Radford | 4 hr |
| Sep 29, 9:49 PM EDT | Areal Flood Advisory | RNK | Craig, Giles | 3 hr |
| Sep 29, 11:54 PM EDT | Areal Flood Advisory | RNK | Grayson | 6 hr |
| Sep 30, 12:01 AM EDT | Areal Flood Advisory | RNK | Alleghany, Bath, Bedford, Botetourt, City of Covington | 6 hr |
| Sep 30, 12:50 AM EDT | Special Weather Statement | RNK | City of Galax | 40 min |
| Sep 30, 4:01 AM EDT | Special Weather Statement | RNK | Grayson | 29 min |
| Sep 30, 6:35 AM EDT | Special Weather Statement | RNK | Patrick | 40 min |
| Sep 30, 7:39 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 66 min |
| Sep 30, 8:47 AM EDT | Severe Thunderstorm Warning | RNK | Bedford, Floyd, Franklin, Roanoke | 43 min |
| Sep 30, 9:24 AM EDT | Areal Flood Advisory | RNK | Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem | 3 hr |
| Sep 30, 10:27 AM EDT | Special Weather Statement | RNK | Franklin | 63 min |
| Sep 30, 11:48 AM EDT | Areal Flood Advisory | RNK | Bedford, Franklin, Henry, Pittsylvania, City of Martinsville | 6 hr |
| Sep 30, 11:59 AM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Bath, Bedford, Botetourt, Rockbridge and 3 more | 6 hr |
| Sep 30, 12:23 PM EDT | Areal Flood Advisory | RNK | Alleghany, Bath, Bedford, Botetourt, Craig, Franklin and 7 more | 8 hr |
| Sep 30, 1:11 PM EDT | Special Weather Statement | RNK | City of Martinsville | 64 min |
| Sep 30, 3:02 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 58 min |
| Sep 30, 3:32 PM EDT | Special Weather Statement | RNK | Halifax | 58 min |
| Sep 30, 4:44 PM EDT | Special Weather Statement | RNK | Bedford | 46 min |
| Sep 30, 5:34 PM EDT | Special Weather Statement | RNK | Charlotte | 56 min |
| Sep 30, 5:51 PM EDT | Areal Flood Advisory | RNK | Bedford, Franklin, Pittsylvania | 4 hr |
| Sep 29, 9:19 PM EDT | Flash Flood Warning | RNK | Surry | 3 hr |
| Sep 29, 10:22 PM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 6 hr |
| Sep 30, 3:22 AM EDT | Special Weather Statement | RNK | Wilkes | 53 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.